Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A sharp regularity result of solutions of a transmission problem


Authors: Giovanna Citti and Fausto Ferrari
Journal: Proc. Amer. Math. Soc. 140 (2012), 615-620
MSC (2010): Primary 35J20; Secondary 35B65
DOI: https://doi.org/10.1090/S0002-9939-2011-10916-X
Published electronically: June 13, 2011
MathSciNet review: 2846330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the regularity of solutions of a transmission problem arising in studying a fiber-reinforced composite media. It is described through a divergence type equation div$ (A \nabla u) = h,$ in an open set $ D$, where $ h$ is a bounded function and $ A$ is a uniformly elliptic matrix, bounded and with piecewise Hölder continuous coefficients. The subdomains $ D_i$ where $ A$ is of class $ C^{\alpha}$ have disjoint closure and are of class $ C^{1,\alpha}$. Exploiting an idea contained in a paper by Li and Vogelius, we obtain the optimal regularity result for solutions, proving that they are of class $ C^{1,\alpha}(\bar D_i)$.


References [Enhancements On Off] (What's this?)

  • 1. H. Ammari, H. Kang, and M. Lim, Gradient estimates for solutions to the conductivity problem, Math. Ann. 332 (2005), 277-286. MR 2178063 (2006h:78010)
  • 2. H. Ammari, H. Kang, H. Lee, J. Lee, and M. Lim, Optimal estimates for the electric field in two-dimensions, Journal de Mathématiques Pures et Appliquées 88 (2007), 307-324. MR 2384571 (2009a:35043)
  • 3. H. Ammari, H. Kang, H. Lee, M. Lim, and H. Zribi, Decomposition theorems and fine estimates for electrical fields in the presence of closely located circular inclusions, Journal of Differential Equations 247 (2009), 2897-2912. MR 2569851 (2010j:35102)
  • 4. I. Babuska, B. Andersson, P.J. Smith, and K. Levin, Damage analysis of fiber composites. Part I: Statistical analysis on fiber scale, The Aeronautical Research Institute of Sweden, Technical Note 15 (1998).
  • 5. E. Bonnetier and M. Vogelius, An elliptic regularity result for a composite medium with touching fibers of circular cross-section, SIAM J. Math. Anal. 31 (2000), 651-677. MR 1745481 (2002a:35052)
  • 6. B. Budiansky and G.F. Carrier, High shear stresses in stiff fiber composites. J. App. Mech. 51 (1984), 733-735.
  • 7. D. Gilberg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1983. MR 737190 (86c:35035)
  • 8. Y.Y. Li and L. Nirenberg, Estimates for elliptic systems from composite material, Commun. Pure Appl. Math. 56 (2003), 892-925. MR 1990481 (2004k:35097)
  • 9. Y.Y. Li and M. Vogelius, Gradient estimates for solutions to divergence form elliptic equations with discontinuous coefficients, Arch. Ration. Mech. Anal. 153 (2000), 91-151. MR 1770682 (2001m:35083)
  • 10. J. Mateu, J. Orobitg, and J. Verdera, Extra cancellation of even Caldern-Zygmund operators and quasiconformal mappings, J. Math. Pures Appl. 91 (2009), 402-431. MR 2518005 (2010f:42026)
  • 11. X. Markenscoff, Stress amplification in vanishingly small geometries, Computational Mechanics 19 (1996), 77-83.
  • 12. M. Schechter, A generalization of the problem of transmission, Ann. Scuola Norm. Sup. Pisa 14 (1960), 207-236. MR 0131063 (24:A917)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J20, 35B65

Retrieve articles in all journals with MSC (2010): 35J20, 35B65


Additional Information

Giovanna Citti
Affiliation: Dipartimento di Matematica, Università Degli Studi di Bologna, Piazza di Porta S. Donato, 5, 40126 Bologna, Italy
Email: citti@dm.unibo.it

Fausto Ferrari
Affiliation: Dipartimento di Matematica, Università Degli Studi di Bologna, Piazza di Porta S. Donato, 5, 40126 Bologna, Italy
Email: ferrari@dm.unibo.it

DOI: https://doi.org/10.1090/S0002-9939-2011-10916-X
Keywords: Transmission problems, sharp regularity
Received by editor(s): August 2, 2010
Received by editor(s) in revised form: November 29, 2010
Published electronically: June 13, 2011
Additional Notes: The first and second authors were partially supported by M.U.R.S.T., Italy, and CG-DICE project, EU VII Framework Program.
The second author was partially supported by the GNAMPA project “Equazioni non lineari su varietà: proprietà qualitative e classificazione delle soluzioni”.
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society